New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kisses_from_cat
Regular Member


Date Joined Sep 2006
Total Posts : 36
   Posted 6/17/2007 11:12 AM (GMT -7)   
I've read so much about effexor withrawel and how much trouble people have coming off this drug.  I just started weaning off...and its been 24 h since i took my first decreased dose.  I haven't felt anything yet... is it too early to say im not going to have a rough time? When does withdrawel usually start?

ozfm
Regular Member


Date Joined Sep 2006
Total Posts : 213
   Posted 6/17/2007 4:36 PM (GMT -7)   
Hi cat
I have started withdrawals from Effexor XR and I am taking it very very slowly. I have had so many problems in the past with side effects from meds, I don't care if it takes me 12 months to wean off, I'd rather do it slow and steady than have set backs and get depressed from that.
I am decreasing my doses by 37.5mg at a time. I decreased my first dose about 8 weeks ago, I have had to major stressful events and am still ok!! I was ready to go to the 2nd decrease dose when one of these events happened so have delayed it, but I feel ready to go to the next level, which I will discuss with my doctor on Wednesday.
I would imagine that any effects you have would relate to the amount you decrease your dose by - I know if I have missed a dose in the past, by mid afternoon I'm feeling it, but with this small decrease, I've only felt very vague and non-threatening effects.
Best wishes with your withdrawal - I hope you are being monitored by your doctor to be safe.
Cheers
Deb
They say life is a bowl of cherries........... we just have to learn how to spit out the pips!


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/17/2007 6:03 PM (GMT -7)   

Hi,

I agree with Deb, it does not matter that it may take a long time for the withdrawal, what matters is you don't suffer a lot of withdrawal sx.

Going slow under your physician's monitoring is the safest way to go and remember you have patient's rights.  If things get out of hand tell you physician and you may adjust to even smaller dose decreases.

I wish you the best and somehow I believe you will make it. yeah


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
Dx: Anxiety/Panic, Depression 
______________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter


MrScott2007
New Member


Date Joined Jun 2007
Total Posts : 3
   Posted 6/17/2007 8:54 PM (GMT -7)   
I recently had to force myself off Effexor due to the lack of insurance and a job, I can only say this...These types of drugs effect people differently, some have no problem at all weaning off while other people (like me) had a difficult time with it. I was taking this drug for a better part of 4 years. It's been about a month since I had my last dose. I still have some withdraw effects.
If you don't think you need this drug anymore, then don't worry about any withdraw effects you might have. Just worry about getting on with your life. :)
I've been told that the drug should be out of your system with in 4 or 5 days.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 6/19/2007 4:54 AM (GMT -7)   
Hi Cat
I agree with all of the advice you have been given.
I went through hell after stopping my meds. And it was right away. So,hopefully this is a good sign that you are going to be ok.

Keep us posted

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.
www.healingwell.com/donate


www.myspace.com/ShynSassy315

"I am woman,hear me roar one day and cry the next!!!"


kisses_from_cat
Regular Member


Date Joined Sep 2006
Total Posts : 36
   Posted 6/19/2007 9:11 AM (GMT -7)   
THanks everyone.
It's my 3rd day on my lowered dose and all i've had to deal with was an upset stomach. Perhaps it will worsen when i lower it even more in 2 days. My doctor is only giving me five days on each dose. I'm not sure if that is considered fast or slow.. but we'll see how it goes.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 6/19/2007 2:14 PM (GMT -7)   
I think that sounds pretty fast,but I am not a doctor by any means and since you are doing so well with it I think he knows what he is talking about!




Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.
www.healingwell.com/donate


www.myspace.com/ShynSassy315

"I am woman,hear me roar one day and cry the next!!!"

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:14 AM (GMT -7)
There are a total of 2,734,093 posts in 301,179 threads.
View Active Threads


Who's Online
This forum has 151306 registered members. Please welcome our newest member, EnuffIsEnuff.
313 Guest(s), 16 Registered Member(s) are currently online.  Details
compiler, waterbee, Scaredy Cat, Tick41, johndoss, NiceCupOfTea, ChickNorris, FSLondon, FL, Big Mac, njfillet, Tim Tam, trumpet123, 1039smooth, (Seashell), minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer